I have a 13 year old daughter that gets nauseated and sometimes stomach cramping with it about 4 times a year that usually lasts 2 days. She won't eat and can't go to school. She feels miserable during these times. i usually give her medicine for acid reflux (Nexium or Prilosec) with Mylanta and it has no positive effect. Could these be abdominal migraines? She has had nausea for the last day and a half with no stomach pain. She has a chronic condition of some sort. What do you suggest? Sara.
Yes, this could be abdominal Migraine. For more information, see Abdominal Migraine - The Basics .
Our suggestion? Take your daughter to the doctor to find out if this is abdominal Migraine or something else and what to do for her when these episodes occur.
Good luck, John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column,
This article has been updated. For the most current information please go to the new article , Thank you! Abdominal Migraine is a form of Migraine seen mainly in children. It's most common in children ages five- to nine-years-old, but can occur in adults as well. Abdominal Migraine consists primarily of abdominal pain, nausea, and vomiting. It was recognized as a form of Migraine disease as links were made to other family members having Migraines and children who had this disorder grew into adults with Migraine with and without aura. Most children who experience abdominal Migraine eventually develop Migraine with aura and/or Migraine without aura. The diagnostic criteria for abdominal Migraine, as established by the International Headache Society, are: A. At least 5 attacks fulfilling criteria B–D B. Attacks of abdominal pain lasting 1-72 hours (untreated or unsuccessfully treated C. Abdominal pain has all of the following characteristics: midline location, per...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.